Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rheumatic Fever associated with HIV?
May 24, 2005

I've been positive for 6 years and have been on drug treatment for the last 2. My viral load is undetectable and my last CD4 was 290. Recently I had strep throat that was treated with 2 courses of antibiotics, but never quite got better. I returned to the Dr. last week because of sore and swollen ankles and knees. The doctor said it was rheumatic fever and that it was likely not HIV related. My understanding is that rheumatic fever is rare. Are there links between HIV and theumatic fever?

Response from Dr. Henry

To my knowledge there is not a clear increase in rheumatic fever in HIV+ patients compared to the general population though the two relatively common conditions do occur in the same unlucky patients. KH



Previous
alchohol use with HIV meds
Next
Molluscum Contagiousum

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement